Well, I do think that the "new" treatment for seizures is to
consider discontinuing the meds when a patient has been seizure free for a certain number of years.
Here is some more info to discuss with your doctor... don't discontinue on your own, and if you decide to with doctor's permission a very slow taper is safest, based on the papers published so far on this subject.
While this factor is still controversial, it does work for some.
Perhaps you could visit our Epilepsy forum and ask there about discontinuance.
One factor that must be considered is that the drugs actually lower the seizure threshold for some people. This is the main reason phenobarbital is no longer used for infants and children who have febrile seizures. I can recall dispensing it by the gallons per week, in the 70's. Now it is rare to use phenobarbital at all for anyone! It was discovered quite a while ago that these children could become lifelong seizure patients if given phenobarbital as children to prevent fever induced seizures. So the concept of lowering seizure threshold is important and demonstrates the sensitivity of the nervous system in general.
I do think you should start methylB12 now, however, as your results show a need for it.
Long term Dilantin depletes:
Vitamin B1 (thiamine)
So your chronic use of Dilantin may have created a need to supplement any or all of these nutrients.
This is from the reference I use, Drug-Induced Nutrient Depletion Handbook by Pelton and LaValle 2nd ed.
This link reiterates the reference I have.